did not work alone, only in conjunction with Relpax. Now she was put on Dihydroergotamine Mesylate injections. The direct line (Pic line) worked well for about two weeks, now she gets headaches again despite injections every 8 hours. What is the explanation? Does she need more patience or is it the wrong medication? The injections were supposed to wean her off the Relpax. Anybody has an answer?
My daughter suffers from almost daily migraines also rebound headaches . M igranal nasal spray did?
- 3 Jun 2010 by KatjaSabine
- 31 July 2012
- relpax, migraine, headache, dihydroergotamine, injection
Added 3 Jun 2010:
The plan is that after about 3-4 months she can have the PIC line removed after she has gradually reduced the dose of the Dihydroergotamine Mesylate injections, in other words has been weaned off. The way it looks now the medication does not lessen her migraines. After 4 weeks of treatment they seem to increase instead of decrease. What is wrong?
Hello KatjaSabine. Just a guess (laymans) that her body is rejecting the drug. Why her headaches are becoming stronger I simply have not a clue. Botox has been used with some success the past several years. This might be an option for her? Best of wishes to you and yours, pledge
DHE is a very strong drug and can be almost toxic to the body. When I have received DHE treatments in hospital, they would conduct a protocol where the drug is given every 8 hours over the course of 3 days. After that, it's not as useful. I did have one migraine that refused to abort with my standard migraine med, injectable dilaudid. My neuro did not feel comfortable putting me in the hospital for the protocol at that time because of its toxicity. I was told DHE should be used on a continuous basis only for a few days every 6 months max. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 6 answers
Posted 3 Jun 2010 • 1 answer
Posted 24 Feb 2012 • 5 answers
Posted 12 Jan 2014 • 2 answers
Posted 7 Aug 2014 • 4 answers